Hi, deb, welcome to the forum!
I am so sorry you're in the dark place, it's AWFUL! I've been there like you said where you physically can't do anything, it's called leaden paralysis, and happens only in BP depression.
I am concerned that your pdoc (that's right btw!) chose an SSRI (Prozac, zoloft, celexa, cymbalta, effexor, lexapro, etc) which is not recommended for BPs because they usually cause hypo/mania, or panic attacks or severe anxiety. It may bring you out, but please watch for signs of hypomania, if you cycle wide, you will just crash harder next time, so be mindful. Wellbutrin is a better choice in BP depression, esp combined with 200mg Lamictal. Great combo, without sexual side effects or mania.
I do hope you come out of it very soon, fall is named fall for a reason. (depression usually happens along with rapid cycling in fall). I do feel for you, sweetie.
P.s. to answer your question, yes, I was on Prozac last year with the Lamictal, second dose I was in the ER with a panic attack and got hypomanic, I had never had a panic attack before and didn't recognize it in myself, I thought I was dying! But not just me, pretty much all BPs end up with a bad experience on them.
BP brings new meaning to Life's Little Ups and Downs
No problem, deb, we're always here anytime you need to vent or want advice. Be careful, tho, I was only on 10mg. Second day to the ER I went!
Maybe you could ask him for some Wellbutrin to add if the Prozac doesn't agree with you, always good to have a backup plan! Rest well, sweetie.
I promise to keep you all advised as to what goes on with the Prozac - the pdoc said that it SHOULD take effect way before the typical 4 - 6 weeks....
Once again, I am so glad to have found this forum...it is comforting (is that the right word to use in this situaiton) to know that I am not alone in this....
Thank you all very much!!
Ahhhhhhhhhhhhhh .. Prozac run. Kidding but not . Okay I hope this works for you, but my experience was like Shannon's . It was scary. Are you feeling more depressed? I worry becuase I don't want anyone to have to go through the awful affect like i did. Also did on Effexor. If your stable on those meds , I wouldn't think you should feel so bad. Can your pdoc add wellbutrin, or increase the lamcital rather then adding Prozac. That seems so strange. well I really do hope it helps you. I truely just hate those meds for any Bipolar. Let us know how it helps for you? Are you still taking your xanax? By the way i am Nickie, Bipolat type I rapid-cycling all the way. I am achieving stabilty. Usually it sounds like I am hypo., because i am a hyper person. lol Imagine that. I take lots of meds, Topamax , Wellbutrin, Lamictal, Ativan.... I also have diabetes type II. But I keep that under control. So that's me!! Well part of me, I would hate to say that's all of me. Talk later, and good luck!!!
Well, we are having a bit of trouble keeping the Lithium at a "stable, therapeutic" level - it bounces around so much from too low to too high.........he did mention an increase in the Lamictal also but wants to try the Prozac first. I see him again on the 2nd of November but will call him sooner if anything goes haywire!
I just hate the depression sooo much, it is completely debilitating - he didn't say how long he was going to keep me on the Prozac? Maybe just until this depression starts to lift? I am a bit nervous after reading all the replies from people going hypomanic from having it added - I really don't know why he put me on it other then, in the past I have been on: Trazadone, Pamelor, Wellbutrin, Effexor, Zoloft and Prozac. Prozac was the only one that helped a bit with the depression so maybe that's why he chose it.......of course, those were all tried during my mis-diagnosis phase, too.....which could be why they didn't help......? ? ?
I'll keep an eye on my "mood / emotions" and see how it goes...............